Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 169, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 26, 2002, 5:51 PM MDT for Sandoval County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2002, 5:51 PM MDT (23:51 UTC)
- Expired
- Oct 26, 2002, 6:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Sandoval County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.9 hours before the alert went out and 412 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218 WUUS55 KABQ 262351 SVRABQ NMC043-270030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT SAT OCT 26 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF SAN YSIDRO...OR ABOUT 25 MILES NORTHWEST OF BERNALILLO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF JEMEZ PUEBLO AT 605 PM MDT 2 MILES SOUTHEAST OF JEMEZ SPRINGS AT 630 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3561 10699 3548 10684 3578 10640 3596 10662
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 4:00 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 26, 4:00 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT SAT OCT 26 2002 MOISTURE...LIFT AND INSTABILITY. IMPRESSIVE LOW LEVEL MSTR RETURN INTO CNTL/SW NEW MEXICO TODAY...AT LEAST FOR LATE OCTOBER....WITH SFC DEW POINTS INTO THE 50S SCNTL/SE AND 40S FOR MOST OTHER AREAS. THIS RICH LOW LEVEL MOISTURE COUPLED WITH STRONG JET MAX OVERHEAD AND LARGE SCALE LIFT ASSOCIATED WITH APPROACHING LOW WILL CONTINUE TO SUPPORT SCT/NMRS COVERAGE OF SHRA/TSRA IN NEAR TERM. APPEARS THE BEST POTNL FOR SVR TSTMS WILL BE ACROSS SCNTL/SW NEW MEXICO WHERE DEEPEST MOISTURE/GREATEST INSTABILITY EXISTS...BUT CANT RULE OUT ISOLD SEVERE FOR CENTRAL SECTIONS EITHER. WILL CONTINUE TO MENTION TSTMS ACROSS THE EAST, PARTICULARLY NE QUARTER, BUT STORMS SHOULD HAVE TROUBLE SUSTAINING THEMSELVES AS THEY ENCOUNTER SIGNIFICANTLY COOLER BOUNDARY LAYER AIR. HAD TO TREND WELL ABOVE GUIDANCE ON MIN TEMPS ACROSS SCNTL/SE ZONES GIVEN HIGHER THAN FORECAST DEW POINTS. UPPER LOW INVOF OF SE CA/WRN AZ BORDER APPEARS TO HAVE BOTTOMED OUT. TWO MORE SIGNIFICANT SHORT-WAVES DIVING DOWN BACKSIDE OF UPPER TROUGH WILL HELP TO REDEVELOP OR REFORM THE UPPER LOW FARTHER SOUTH OVER SE AZ SUN AFTERNOON/EVENING...WITH THE ENTIRE TROUGH SYSTEM MOVING ACROSS OUR REGION SUN NIGHT/MON. WILL GO WITH PC SKIES ACROSS THE WEST ON MONDAY BUT MAINTAIN CHC OR SLIGHT CHC ACROSS THE CENTRAL AND EAST DURING THE DAY. SNOW ACCUMS ARE TOUGH CALL...AS WE THINK THERE WILL BE NEAR ADVY SNOWS ABOVE 9000 OR 9500 FEET TONIGHT THROUGH SUNDAY NIGHT. WILL CONTINUE TO KEEP ACCUMS JUST ADVY LEVELS (1-3) TONIGHT BUT LATER SHIFTS MAY HAVE REEVALUATE...ESPECIALLY SUNDAY NIGHT AS COLDER AIR ALOFT MOVES IN. MAIN ISSUE IN EXTENDED WILL BE THE ARCTIC BOUNDARY WHICH WILL BEGIN TO AFFECT THE NORTHEAST WED...AND ALL THE EAST BY THU. KJ ABQ EB 043/063 040/060 038 41535 SAF EB 037/057 033/056 030 41646 TCC CE 045/063 043/060 041 41835 .ABQ...SVR TSTM WATCH TIL 03Z SOCORRO AND LINCOLN COUNTIES.
Hazardous weather outlook, Oct 26, 11:59 AM MDT, 5 hours 52 minutes before
NMZ001>021-026-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1159 AM MDT SAT OCT 26 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING FROM THE CENTRAL HIGH PLAINS EAST OF THE SANDIA MANZANO MOUNTAINS...SOUTHWARD INTO SOUTH CENTRAL SECTIONS OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE HAIL UP TO 3/4 INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH. RAINFALL AMOUNTS OF AROUND 1/2 INCH WILL BE POSSIBLE WITH ANY ONE THUNDERSTORM...WHICH MAY RESULT IN SOME MINOR RUN OFF PROBLEMS. AS A STORM SYSTEM OVER SOUTHERN CALIFORNIA DRAWS CLOSER TO THE STATE TONIGHT...LOOK FOR SNOW TO FALL OVER THE HIGHER TERRAIN ACROSS THE WEST AND NORTH OVERNIGHT. SOME ACCUMULATION IS POSSIBLE ESPECIALLY ABOVE 8500 FT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... A STRONG STORM SYSTEM WILL SWEEP ACROSS THE STATE ON SUNDAY AND EXIT MONDAY. AS THE SYSTEM PUSHES THROUGH STRONG THUNDERSTORMS ARE ANTICIPATED ACROSS THE SOUTH LATER SUNDAY AND SOME HAVE THE POTENTIAL OF BECOMING SEVERE. SNOW SHOWERS WILL ALSO AFFECT THE HIGHER TERRAIN BUT ACCUMULATIONS AGAIN WILL BE RELEGATED ACROSS THE HIGHER MOUNTAIN RIDGES AND PEAKS. A SIGNIFICANT POLAR COLD SURGE MAY ALSO OCCUR WEDNESDAY AND THURSDAY. THE AREAS WHICH HAVE NOT SEEN A WIDESPREAD KILLING FREEZE ACROSS THE EAST MAY DO SO WITH THIS FRONT. KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:47 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 43 min |
| Oct 26, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 33 min |
| Oct 26, 5:51 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 39 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.